MAUDE Adverse Event Report: BD RAPIS DIAGNOSTICS (SUZHOU) CO. LTD. BD VERITOR SYSTEM FOR RAPID DETECTION OF FLU A+B; DEVICES DETECTING INFLUENZA A, B, AND C VIRUS ANTIGENS

BD RAPIS DIAGNOSTICS (SUZHOU) CO. LTD. BD VERITOR SYSTEM FOR RAPID DETECTION OF FLU A+B; DEVICES DETECTING INFLUENZA A, B, AND C VIRUS ANTIGENS
Catalog Number 256041
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with bd veritor system for rapid detection of flu a+b a false positive result was obtained.Confirmatory pcr testing performed and the result was negative.There was no report of patient impact.This is the 4th of 4 patients tested at this site.The following information was provided by the initial reporter: discrepant/false positive results flu a pcr confirmatory testing performed by the state lab for a total of 8 samples which all were negative for flu a by pcr but positive on the veritor.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: this statement is to summarize the investigation results regarding a complaint that alleges false positive results when using kit flu a+b 30 test hospital veritor (material # 256041), batch numbers 2222483 & 2213636.The customer reported false positive results from 8 different patient samples at two lab sites.This complaint pertains to 4 false positive results, with 2 occurring for each of the batch numbers 2222483 & 2213636 at laconia site.The customer stated that pcr confirmatory testing was performed by the state lab, all of which tested negative for flu a on pcr but positive on the veritor.Bd quality performs a systematic approach to investigate all false positive complaints.This approach involves review of manufacturing batch history records, testing of retention samples, and testing of customer returned samples, if applicable.A batch history record (bhr) review and retention testing were performed on the batch numbers provided.The results were acceptable, and no relevant issues were identified.No photos or physical samples were returned; therefore, return sample analysis could not be performed.The reported issue was unable to be confirmed.Currently, there are no adverse trends identified for false positive.
 
Event or Problem Description
It was reported that during use with bd veritor system for rapid detection of flu a+b a false positive result was obtained.Confirmatory pcr testing performed and the result was negative.There was no report of patient impact.This is 2nd of 4 patients tested at this site.The following information was provided by the initial reporter: discrepant/false positive results flu a pcr confirmatory testing performed by the state lab for a total of 8 samples which all were negative for flu a by pcr but positive on the veritor.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information.B5: it was reported that during use with bd veritor system for rapid detection of flu a+b a false positive result was obtained.Confirmatory pcr testing performed and the result was negative.There was no report of patient impact.This is the 4th of 4 patients tested at this site.The following information was provided by the initial reporter: discrepant/false positive results flu a pcr confirmatory testing performed by the state lab for a total of 8 samples which all were negative for flu a by pcr but positive on the veritor.

Brand Name
BD VERITOR SYSTEM FOR RAPID DETECTION OF FLU A+B
Common Device Name
DEVICES DETECTING INFLUENZA A, B, AND C VIRUS ANTIGENS
Manufacturer (Section D)
BD RAPIS DIAGNOSTICS (SUZHOU) CO. LTD.
9 rui pu road export zone b
suzhou
CH 
Manufacturer (Section G)
BD RAPIS DIAGNOSTICS (SUZHOU) CO. LTD.
9 rui pu road export zone b
suzhou
CH  
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17863014
Report Number3006948883-2023-00104
Device Sequence Number12295942
Product Code GNX
UDI-Device Identifier00382902560418
UDI-Public00382902560418
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K133138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/15/2025
Device Catalogue Number256041
Device Lot Number2213636
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer11/22/2023
11/21/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date12/05/2023
12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown